Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 232, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 4, 2000, 4:39 PM EDT for Camden County, Glynn County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2000, 4:39 PM EDT (20:39 UTC)
- Expired
- Aug 4, 2000, 5:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 66 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 042040 SVRJAX GAC039-127-042130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 439 PM EDT FRI AUG 4 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CAMDEN COUNTY IN SOUTHEAST GEORGIA GLYNN COUNTY IN SOUTHEAST GEORGIA * UNTIL 530 PM EDT * AT 439 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 7 MILES SOUTHWEST OF BRUNSWICK...MOVING NORTH AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 530 PM EDT... BRUNSWICK... DOCK JUNCTION... COUNTRY CLUB ESTATES... BOYS ESTATE... EVERETT... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ LAT...LON 3105 8166 3103 8144 3138 8139 3140 8166
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 1:57 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 4, 1:57 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 225 PM EDT THU AUG 3 2000 CONNECTIVITY CONTINUES TO DEVELOP OVER SOUTHEASTERN PORTION OF CWA AND ALONG A VERY WEAK ATLANTIC COAST SEA BREEZE FRONT. EXPECT SHOWERS AND THUNDERSTORMS TO HANG ON A LITTLE LONGER TODAY. MODELS BRING A WEAK S/W ACROSS THE AREA TONIGHT AS THE TAIL END OF THE 500 MB TROF NUDGES INTO THE AREA. OTHERWISE... WERE BACK TO WEAK SURFACE HIGH PRESSURE AND DAYTIME HEATING WILL CONTINUE TO GIVE US A CHANGE OF AFTERNOON THUNDERSTORMS THROUGH THE WEEKEND... GUIDANCE JUST A LITTLE DRIER ON SUNDAY. MARINE...NO SIGNIFICANT CHANGES FROM CURRENT FORECAST. PRELIM AMG 72/90/72/91 5423 SSI 74/89/74/89 5433 JAX 72/92/72/92 5533 GNV 71/92/72/92 5433 22 .JAX.. .FL...NONE. .GA...NONE. JOHNSON
In the hours before
Special weather statement, Aug 4, 11:55 AM EDT, 4 hours 44 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-042100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL NOON EDT FRI AUG 4 2000 ...NUMEROUS THUNDERSTORMS LATE THIS AFTERNOON... A WEAK UPPER LEVEL DISTURBANCE OVER GEORGIA WILL COMBINE WITH A MOIST AND UNSTABLE ATMOSPHERE AND HEATING TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS MAINLY LATE THIS AFTERNOON INTO THE EARLY EVENING. STEERING WINDS ARE LITTLE STRONGER TODAY AND FROM THE SOUTHWEST. THIS WILL RESULT IN THE THUNDERSTORM ACTIVITY MAKING IT TO THE BEACHES. THE MAIN THREATS FROM THESE STORMS WILL BE FREQUENT DEADLY CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL OF 2 TO 3 INCHES. THIS WOULD LIKELY CAUSE FLOODING OF SOME LOW LYING AND POOR DRAINAGE AREAS. A COUPLE OF STORMS MAY ALSO BECOME SEVERE WITH STRONG AND DAMAGING WINDS AND HAIL THE MAIN THREATS. STORM SPOTTERS SHOULD ACTIVATE IF SIGNIFICANT WEATHER MOVES INTO THE AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. PETERSON
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.